Harnessing Light-Matter Interactions in Quantum Materials

Date & Time


Location

162 Fifth Avenue, 9th Floor Classroom

Invitation Only

This workshop is sponsored by the New York City-Max Planck Center for Nonequilibrium Quantum Phenomena.  It will bring together experts in the field of ultrafast light-matter interaction to discuss recent results and future ideas relating to control of macroscopic properties of quantum materials through light-matter interactions. Focus areas include ultrafast control and metastability, creation and probing of Floquet states and their functionalities and cavity quantum materials. We aim for an intense workshop atmosphere, with many questions during talks and with ample time for collaboration and discussion.

Organizers: Martin Claassen, Simon Gerber, Dante Kennes, James McIver, Andrew Millis, Michael Sentef, Alberto de la Torre

 

In person registration is now closed. If you wish to follow the talk via zoom please register here.

  • Agendaplus--large

    Monday, August 8

    8:00 - 9:00 AMBreakfast
    9:00 - 9:45 AM (45)David Hsieh (CalTech)
    9:45 - 10:30 AM (45)Rick Averitt (UCSD)Investigating order parameter dynamics and control in quantum materials using terahertz spectroscopy   
    10:30 - 11:00 AM (30)Break
    11:00 - 11:45 AM (45)Nicole Benedek (Cornell University)Ultrafast optical control of multifunctional materials via the lattice: Lessons from the multiferroics community
    11:45 - 12:30 PM (45) Ankit Disa (MPSD/Cornell University)Using the crystal lattice to optically control magnetic phases
    12:30 - 2:30 PM (2hr)Lunch
    2:30 - 4:00 PM (1hr 30min)Discussion
    4:00 - 4:30 PM (30)Break
    4:30 - 5:15 PM (45)Prineha Narang (Harvard/UCLA)Shining New Light on Quantum Matter from a Theory Perspective
    5:15 - 6:00 PM (45)Gil Refael (CalTech)Topological frequency conversion in Weyl semimetals
    6:00- 7:30 PMOpening Reception

    Tuesday, August 9

    8:00 - 9:00 AM Breakfast
    9:00 - 9:45 AM (45)Anshul Kogar (UCLA)Long range order and fluctuations in light-triggered charge density wave transitions
    9:45 - 10:30 AM (45)Doron Azoury (MIT)Direct measurement of charge order collective modes in a topological kagome metal
    10:30 - 11:00 AM (30)Break
    11:00 - 11:45 AM (45)Michele Buzzi (MPSD)Optical Control of Superconductivity in Organic Superconductors
    11:45 - 12:30 PM (45)Dieter Jaksch (Oxford/Hamburg)
    12:30 - 2:30 PM (2hr)Lunch
    2:30 - 3:45 PM (1hr 15min)Discussion
    3:45 - 4:30 PM (45)Angel Rubio (CCQ/MPSD)A first principles perspective on light-driven non-equilibrium phenomena in molecules and two dimensional systems
    4:30 - 5:15 PM (45)Marco Schiro (College de France)Controlling topological phases of matter with quantum light
    5:15 - 6:00 PM (45)Gregory Fiete (Northeastern)Manipulation of magnetic order and band topology through selective phonon excitation 

    Wednesday, August 10

    8:00 - 9:00 AM Breakfast
    9:00 - 9:45 AM (45)Yuta Murakami (RIKEN)Emerging nonequilibrium phases due to relaxation bottlenecks in strongly correlated systems
    9:45 - 10:30 AM (45)Ana Asenjo Garcia (Columbia University)Quantum many-body physics via correlated dissipation
    10:30 - 11:00 AM (30)Break
    11:00 - 11:45 AM (45)Simon Wall (Aarhus University)Coherent spin-wave transport in an antiferromagnet
    11:45 - 12:30 PM (45) Andrea Caviglia (Delft/Geneva)Coherent spin-wave transport in an antiferromagnet
    12:30 - 2:30 PM (2hr)Lunch
    2:30 - 4:00 PM (1hr 30min)Discussion
    4:00 - 4:30 PM (30)Break
    4:30 - 5:15 PM (45)Xiaoyang Zhu (Columbia)New optical spin Hall effect in cavity exciton-polariton condensates
    5:15 - 6:00 PM (45)Zhiyuan Sun (Harvard)Dynamical exciton condensates in biased electron-hole bilayers: cavity engineering and superradiant states
    6:00- 7:30 PMDinner

    Thursday, August 11

    8:00 - 9:00 AMBreakfast
    9:00 - 9:45 AM (45)Gil-Ho Lee (POSTECH)Steady Floquet–Andreev states in graphene Josephson junctions
    9:45 - 10:30 AM (45)Aditi Mitra (NYU) Floquet chains and the stability of their edge modes
    10:30 - 11:00 AM (30)Break
    11:00 - 11:45 AM (45)Edoardo Baldini (UT Austin)Terahertz-Field-Driven Nonlinear Magnonics
    11:45 - 12:30 PM (45) Denis Golez (Jožef Stefan Institute)Characterizing microscopic interactions via photo-induced lifetime changes
    12:30 - 2:30 PM (2hr)Lunch
    2:30 - 4:00 PM (1hr 30min)Discussion
    4:00 - 4:30 PM (30)Break
    4:30 - 5:15 PM (45)Matteo Mitrano (Harvard)Witnessing many-body entanglement in light-driven quantum materials
    5:15 - 6:00 PM (45)Closing Discussion
  • Participantsplus--large
    Ana Asenjo GarciaColumbia University
    Rick AverittUC San Diego
    Doron AzouryMIT
    Nicole BenedekCornell University
    Edoardo BaldiniUT Austin
    Michele BuzziMax Planck Institute for the Structure and Dynamics of Matter
    Andrea CavigliaUniversity of Geneva
    Ankit DisaMax Planck Institute for the Structure and Dynamics of Matter
    Gregory FieteNortheastern University
    Simon GerberPaul Scherrer Institute
    Denis GolezJožef Stefan Institute, Ljubljana
    David HsiehCalTech
    Dieter JakschUniversity of Oxford
    Anshul KogarUC Los Angeles
    Gil-Ho LeePohang University of Science and Technology (POSTECH)
    Aditi MitraNYU
    Matteo MitranoHarvard University
    Yuta MurakamiRIKEN
    Prineha NarangHarvard University
    Gil RefaelCalTech
    Angel RubioCCQ, MPSD
    Zhiyuan SunHarvard University
    Simon WallAarhus University
    Xiaoyang ZhuColumbia University
Advancing Research in Basic Science and MathematicsSubscribe to Flatiron Institute announcements and other foundation updates